Alert archive / Vermont / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 45, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jun 9, 2011, 8:38 AM EDT for Caledonia County, Essex County, Orleans County, Vermont. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 8:38 AM EDT (12:38 UTC)
- Expired
- Jun 9, 2011, 9:30 AM EDT
- In force
- 52 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Caledonia County, VT, Essex County, VT, Orleans County, VT
The radar
The Burlington radar (KCXX), 120 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:42 AM EDT | HAIL 0.5 | 2 Nne East Brownington, VT | HALF INCH HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 0.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
901
WUUS51 KBTV 091238
SVRBTV
VTC005-009-019-091330-
/O.NEW.KBTV.SV.W.0045.110609T1238Z-110609T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
838 AM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CALEDONIA COUNTY IN NORTHEAST VERMONT...
EAST CENTRAL ORLEANS COUNTY IN NORTHEAST VERMONT...
CENTRAL ESSEX COUNTY IN NORTHEAST VERMONT...
* UNTIL 930 AM EDT.
* AT 834 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR EAST
CHARLESTON...MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
EAST HAVEN...MAIDSTONE STATE PARK...GRANBY...MAIDSTONE...
LUNENBURG...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4456 7159 4454 7157 4452 7158 4450 7157
4447 7164 4443 7167 4478 7216 4493 7203
4477 7159 4475 7162 4473 7162 4465 7155
4458 7153
TIME...MOT...LOC 1238Z 299DEG 38KT 4480 7198
$$
NEILES2 follow-up statements
597
WWUS51 KBTV 091257
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
857 AM EDT THU JUN 9 2011
VTC019-091307-
/O.CAN.KBTV.SV.W.0045.000000T0000Z-110609T1330Z/
ORLEANS VT-
857 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ORLEANS COUNTY IS
CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4456 7159 4454 7157 4452 7158 4450 7157
4447 7164 4443 7167 4468 7201 4486 7183
4477 7159 4475 7162 4473 7162 4465 7155
4458 7153
TIME...MOT...LOC 1257Z 299DEG 38KT 4470 7173
$$
VTC005-009-091330-
/O.CON.KBTV.SV.W.0045.000000T0000Z-110609T1330Z/
CALEDONIA VT-ESSEX VT-
857 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR CENTRAL ESSEX AND NORTHEASTERN CALEDONIA COUNTIES IN NORTHEAST
VERMONT...
AT 853 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR FERDINAND...
MOVING SOUTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MAIDSTONE...LUNENBURG...
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4456 7159 4454 7157 4452 7158 4450 7157
4447 7164 4443 7167 4468 7201 4486 7183
4477 7159 4475 7162 4473 7162 4465 7155
4458 7153
TIME...MOT...LOC 1257Z 299DEG 38KT 4470 7173
$$
NEILES606
WWUS51 KBTV 091323
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
923 AM EDT THU JUN 9 2011
VTC005-091333-
/O.CAN.KBTV.SV.W.0045.000000T0000Z-110609T1330Z/
CALEDONIA VT-
923 AM EDT THU JUN 9 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALEDONIA COUNTY
IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
LAT...LON 4456 7159 4454 7157 4452 7158 4450 7157
4447 7164 4443 7167 4465 7186 4482 7175
4477 7159 4475 7162 4473 7162 4465 7155
4458 7153
TIME...MOT...LOC 1323Z 299DEG 38KT 4456 7139
$$
VTC009-091330-
/O.CON.KBTV.SV.W.0045.000000T0000Z-110609T1330Z/
ESSEX VT-
923 AM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM EDT
FOR SOUTHERN ESSEX COUNTY IN NORTHEAST VERMONT...
AT 916 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR GROVETON...
MOVING SOUTHEAST AT 45 MPH.
THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
&&
LAT...LON 4456 7159 4454 7157 4452 7158 4450 7157
4447 7164 4443 7167 4465 7186 4482 7175
4477 7159 4475 7162 4473 7162 4465 7155
4458 7153
TIME...MOT...LOC 1323Z 299DEG 38KT 4456 7139
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 7:59 AM EDT, 39 minutes earlier.
Area forecast discussion, Jun 9, 7:59 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 759 AM EDT THU JUN 9 2011 .SYNOPSIS... A SHARP COLD FRONT WILL PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE NORTH COUNTRY TODAY. SOME OF THE STORMS WILL BE SEVERE WITH LARGE HAIL...GUSTY WINDS...FREQUENT LIGHTNING...AND LOCALIZED VERY HEAVY RAINFALL. TEMPERATURES WILL ONCE AGAIN BE ABOVE NORMAL WITH HIGHS MAINLY IN THE 80S. COOLER AND DRIER WEATHER IS ANTICIPATED FOR FRIDAY...BEFORE ANOTHER SYSTEM ARRIVES WITH THE CHANCE FOR SHOWERS OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 642 AM EDT THURSDAY...OVERALL FCST IN GOOD SHAPE AS FIRST CLUSTER OF STORMS DEPARTS OUR CWA TO THE EAST. MEANWHILE...STORMS ALREADY DEVELOPING ACRS THE SLV WITH 50 DBZ TO 25KFT. EXPECT THIS ACTIVITY TO INCREASE IN AREAL COVERAGE/INTENSITY THRU TODAY...ALONG AND AHEAD OF BOUNDARY. IN ADDITION...LIGHTNING ALREADY DETECTED WITH STORMS ACRS SAINT LAWRENCE COUNTY. WL CONT TO MONITOR RADAR FOR POTENTIAL STATEMENTS. BUSY MORNING ALREADY WITH LINE OF CONVECTION FROM PBG TO BTV TO VSF ASSOCIATED WITH 5H VORT AND ELEVATED INSTABILITY. THIS LINE CONTS TO PRODUCE PLENTY OF DANGEROUS CLOUD TO GROUND LIGHTING...BRIEF WIND GUSTS TO 30 MPH...AND LOCALIZED VERY HEAVY DOWN POURS. EXPECT INDIVIDUAL CELLS TO MOVE SOUTHEAST AT 30 TO 40 MPH...WHILE THE ENTIRE LINE MOVES SLOWLY EAST AT 10 TO 15 MPH THRU 12Z THIS MORNING. LARGE AREA OF SUBSIDENCE/NVA BUILDS BEHIND THIS LINE WITH SOME CLRING AND SFC HEATING...BEFORE NEXT ROUND OF STORMS DEVELOPS ACRS THE SLV BY 15Z TODAY. FCST CHALLENGE TODAY WL BE CONVECTIVE MODE AND TIMING...ALONG WITH AREAL COVERAGE/INTENSITY OF STORMS. OVERALL...NUMBER OF FACTORS COMING TOGETHER FOR ANOTHER VERY ACTIVE DAY WITH SEVERAL ROUNDS OF WIDESPREAD STORMS CAPABLE OF PRODUCING SEVERE WX ANTICIPATED. WATER VAPOR SHOWS EMBEDDED 5H VORT ACRS THE CENTRAL GREAT LAKES WL TRACK TWD OUR WESTERN CWA BY 15Z...IN THE FAST WESTERLY FLW. MEANWHILE...A SFC COLD FRNT WL APPROACH THE REGION FROM THE NORTH...HELPING TO ENHANCE LLVL CONVERGENCE...WHILE NOSE OF 25H JET WL PROMOTE FAVORABLE ULVL DIVERGENCE ACRS OUR REGION. THESE TWO LIFTING MECHANISMS...COMBINED WITH SFC BASED CAPE VALUES BTWN 2000 AND 3000 J/KG AND LIS BTWN -4C AND -6C...SUPPORTS AN ENVIRONMENT FAVORABLE FOR ROBUST CONVECTION. BEST 0-3KM AND 0-6KM SHEAR WL BE ALONG THE INTERNATIONAL BORDER AREA...WHERE 850MB WINDS WL BE BTWN 25 AND 35KNTS...700MB VALUES BTWN 30 AND 40 KNTS...AND 500MB WINDS APPROACHING 50 KNTS. GIVEN THE ABOVE PARAMETERS AND INVESTIGATING THERMAL PROFILES...FEEL MAIN CONVECTIVE MODE WL BE BOWING LINE SEGMENTS...GIVEN MAINLY UNIDIRECTIONAL FLW...BUT A FEW ISOLATED SUPERCELLS WL BE POSSIBLE...WHERE TRRN TURNS THE LLVL FLW MORE SOUTHERLY...LIKE THE CPV AND UPPER CT RIVER VALLEY. THE PRIMARY SEVERE WEATHER THREAT WL BE DAMAGING THUNDERSTORM WIND GUSTS TO 70 MPH...WITH LARGE GOLF BALL SIZE HAIL THE SECONDARY THREAT...FOLLOWED BY LOCALIZED VERY HEAVY DOWN POURS AS PW VALUES ARE BTWN 1.50 AND 1.75". FEEL CONVECTION WL FIRST DEVELOP ACRS NORTHERN NY BTWN 15Z-17Z...THEN TRACK INTO THE CPV BY EARLY AFTN...AND THRU VT BY 21Z...AS BEST LLVL INSTABILITY IS PUSHED INTO EASTERN/SOUTHERN NEW ENGLAND. PROGGED 85H TEMPS SUPPORT BTWN 16C AND 17C...SUPPORT HIGHS INTO THE 80S...FEEL LEFTOVER DEBRIS CLOUDS WL LIMIT SFC HEATING DURING THE EARLY MORNING HRS. TONIGHT...STRONG SFC COLD FRNT CONTS TO DROP TWD SOUTHERN NEW ENGLAND...AS LLVL CAA DEVELOPS AND ATMOSPHERE STABILIZES. WL MENTION LOW CHC POPS ACRS SOUTHERN/EASTERN CWA...BUT KEEP REST OF CWA DRY AS LARGE SCALE SUBSIDENCE DEVELOPS BEHIND AFTN CONVECTIVE ACRS OUR REGION. FEEL NORTHERLY WINDS WL PREVENT WIDESPREAD FOG DEVELOPMENT...BUT A FEW OF THE DEEPER VALLEYS WHERE WINDS WL DECOUPLE SOME PATCHY FOG WL BE POSSIBLE (VSF/MVL/MPV/SLK). && .SHORT TERM /FRIDAY THROUGH SATURDAY/... AS OF 410 AM EDT THURSDAY...MID/UPPER LVL TROF DEEPENS ACRS OUR CWA...AND THIS WL PROVIDE OUR CWA WITH MUCH COOLER AND DRIER WX FOR FRIDAY INTO EARLY SATURDAY. BOTH NAM/GFS SHOW LARGE SCALE SUBSIDENCE/DEEP DRY LAYER...WHICH WL RESULT IN PARTLY TO MOSTLY SUNNY SKIES. PROGGED 85H TEMPS BTWN 7-9C SUPPORT HIGHS MAINLY IN THE 60S MTNS TO 70S VALLEYS WITH NORTH WINDS AT 5 TO 15 MPH. LATE SATURDAY...NEXT SYSTEM APPROACHES OUR WESTERN CWA WITH INCREASING CHCS FOR RAIN SHOWERS AS DEEP LAYER MOISTURE AND LIFT MOVES TWD OUR FA. WL MENTION HIGHEST POPS ACRS THE WESTERN CWA WITH TEMPS MAINLY IN THE 60S TO M 70S ACRS OUR CWA. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... AS OF 519 AM EDT THURSDAY...HIGH PRESSURE WILL MOVE SOUTHEAST OF NEW ENGLAND SATURDAY NIGHT WHICH WILL ALLOW A RETURN FLOW OF MOISTURE NORTHWARD INTO THE REGION SATURDAY NIGHT AND SUNDAY... AS A WARM FRONT APPROACHES THE REGION. HAVE GONE WITH LIKELY POPS FOR SHOWERS SATURDAY NIGHT ALONG WITH A CHANCE FOR A THUNDERSTORM... AS SHOWALTER INDEXES INDICATE A CHANCE FOR SOME ELEVATED CONVECTION SATURDAY NIGHT. SHOWERS TO LINGER INTO SUNDAY AS A LOW PRESSURE AREA MOVES INTO THE REGION. MODEL GUIDANCE SHOWING AN UPPER TOUGH TO MOVE THROUGH THE REGION ON MONDAY...SO HAVE KEPT IN A CHANCE OF SHOWERS FOR MONDAY. REGION TO REMAIN UNDER CYCLONIC FLOW TUESDAY AND WEDNESDAY...BUT NOT MUCH MOISTURE AVAILABLE...SO WILL GO WITH A DRY FORECAST FOR TUESDAY AND WEDNESDAY. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... THROUGH 12Z FRIDAY...COMPOSITE RADAR LOOP THROUGH 1145Z THURSDAY SHOWING SCATTERED THUNDERSTORMS ACROSS NORTHERN NEW YORK AND NORTHERN VERMONT. MODEL GUIDANCE CONTINUING TO SHOW UNSTABLE CONDITIONS ACROSS THE REGION THIS MORNING THAT WILL CONTINUE INTO THIS AFTERNOON. GIVEN THE UNSTABLE CONDITIONS ACROSS THE REGION...EXPECT THUNDERSTORMS TO POP UP AT ANY TIME...SO TIMING AS TO WHEN A THUNDERSTORM WILL MOVE INTO A PARTICULAR TERMINAL IS DIFFICULT. THUS...HAVE INDICATED SOME THUNDERSTORMS IN THE VICINITY IN THE TAFS...AS WELL AS USE OF THE CB TERM IN THE TAFS. A COLD FRONT WILL MOVE THROUGH THE REGION BY THIS AFTERNOON. MODEL GUIDANCE SHOWING CONDITIONS BECOMING MORE STABLE BY 00Z FRIDAY...SO HAVE NOT USED THE CB TERM AT MOST OF THE TAFS SITES AFTER 00Z FRIDAY. OUTLOOK 12Z FRIDAY THROUGH MONDAY... 12Z FRI-18Z SAT...MAINLY VFR UNDER HIGH PRESSURE. SOME VALLEY FOG WITH IFR CONDITIONS POSSIBLE AT SLK/MPV ON SATURDAY MORNING. 18Z SAT-00Z TUE...WARM FRONT WILL APPROACH FROM THE SOUTH AND BRING SHOWERS WITH OCCASIONAL MVFR CONDITIONS. && .MARINE... AS OF 758 AM EDT THURSDAY...A LAKE THUNDERSTORM ADVISORY IS IN EFFECT FOR TODAY FOR LAKE CHAMPLAIN. CONDITIONS IN THE ATMOSPHERE ARE VERY UNSTABLE TODAY...SO EXPECTING THUNDERSTORMS TO POP UP AT ANY TIME TODAY. MORE STABLE CONDITIONS ARE EXPECTED TONIGHT...AS A COLD FRONT WILL MOVE THROUGH THE REGION BY THIS AFTERNOON. WITH DRY WEATHER OVER THE PAST WEEK...THE LEVEL OF LAKE CHAMPLAIN CONTINUES TO FALL STEADILY ALONG WITH SLOWLY IMPROVING CONDITIONS. THE LATEST LEVEL AT THE ROUSES POINT GAGE AS OF 700 AM WAS 101.35 FEET AND SLOWLY FALLING. EXPECT THIS TREND TO CONTINUE OVER THE NEXT FEW DAYS WITH LEVELS POSSIBLY FALLING TO NEAR 101.0 FEET BY SOMETIME THIS WEEKEND. SOUTH TO SOUTHWEST WINDS FROM 5 TO 15 KNOTS CAN BE EXPECTED THIS MORNING...AND THEN SHIFT TO THE WEST AT 10 TO 20 KNOTS THIS AFTERNOON. WINDS WILL BECOME NORTH AT 10 TO 20 KNOTS TONIGHT AND THEN SLOWLY DIMINISH TO 5 TO 15 KNOTS LATE TONIGHT AND FRIDAY...WITH THE SOUTHERN PORTION OF THE LAKE LIKELY TO SEE SOMEWHAT HIGHER LAKE LEVELS THAN THE NORTHERN PORTION OF THE LAKE TONIGHT AND FRIDAY. FOR BOATERS MANY HAZARDS STILL EXIST. BREAKWATER AND OTHER ROCKS OR OBSTRUCTIONS TO NAVIGATION MAY BE OBSCURED BY THE HIGH WATER LEVELS ON THE LAKE. IN ADDITION... PLENTY OF DEBRIS REMAIN IN THE LAKE...ESPECIALLY NEAR RIVER MOUTHS. DUE TO THESE FACTORS... RECREATIONAL BOATING IS DISCOURAGED AT THIS TIME. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER SHORT TERM...TABER LONG TERM...WGH AVIATION...WGH/SLW MARINE...WGH
Hazardous weather outlook, Jun 9, 3:07 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 307 AM EDT THU JUN 9 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-100715- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 307 AM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE NORTH COUNTRY TODAY. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG AND DAMAGING WIND GUSTS TO 70 MPH...HAIL UP TO GOLF BALL SIZE...AND DANGEROUS CLOUD TO GROUND LIGHTNING. IN ADDITION...VERY HEAVY DOWNPOURS CAN BE ANTICIPATED WITH THE THUNDERSTORMS TODAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jun 9, 5:08 AM EDT, 3 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
508 AM EDT THU JUN 9 2011
VTZ002-003-005>008-010-016>018-091015-
CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT-
EASTERN FRANKLIN VT-LAMOILLE VT-ORANGE VT-ORLEANS VT-WASHINGTON VT-
WESTERN CHITTENDEN VT-WESTERN FRANKLIN VT-
508 AM EDT THU JUN 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ADDISON...
EASTERN CHITTENDEN...LAMOILLE...ORANGE...SOUTH CENTRAL FRANKLIN...
SOUTH CENTRAL ORLEANS...SOUTHWESTERN CALEDONIA AND WASHINGTON
COUNTIES...
AT 500 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3
MILES NORTHWEST OF FLETCHER TO EAST WARREN...MOVING EAST AT 25 MPH.
EXPECT DANGEROUS LIGHTNING. VERY HEAVY RAIN WILL CAUSE WATER TO POND
ON ROADS AND IN POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON
SMALL STREAMS AND CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
BELVIDERE JUNCTION...SOUTH NORTHFIELD...MIDDLESEX CENTER...NORTH
RANDOLPH...NORTH HYDE PARK...EAST JOHNSON...EDEN...KENTS CORNER...
NORTH WOLCOTT...SOUTH VERSHIRE...CRAFTSBURY...EAST CRAFTSBURY...
LAT...LON 4465 7226 4400 7210 4398 7210 4397 7209
4395 7209 4394 7211 4392 7211 4389 7216
4386 7217 4402 7282 4483 7304Local storm report, Jun 9, 5:23 AM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
523 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 AM HAIL 1 S DANBY FOUR CORNERS 43.34N 73.05W
06/09/2011 E0.50 INCH RUTLAND VT PUBLIC
&&
EVENT NUMBER BTV1100284
TABERSpecial weather statement, Jun 9, 6:09 AM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 609 AM EDT THU JUN 9 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-091615- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE- CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND- WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT... ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY... MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH... RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 609 AM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORMS EXPECTED ACROSS THE NORTH COUNTRY TODAY... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY AND NORTHERN NEW YORK LATE THIS MORNING AND QUICKLY BECOME SEVERE. THESE STORMS WILL TRACK EAST INTO THE CHAMPLAIN VALLEY AND MOST OF VERMONT DURING THE AFTERNOON HOURS TODAY AND DEPART THE REGION BY EARLY THIS EVENING. THE PRIMARY THREAT WILL BE STRONG AND DAMAGING WIND GUSTS TO 70 MPH...ALONG WITH HAIL UP TO GOLF BALL SIZE. IN ADDITION...THESE STORMS WILL CONTAIN FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING ALONG WITH VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION.
Local storm report, Jun 9, 6:17 AM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
617 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM TSTM WND DMG CANAAN 45.00N 71.54W
06/08/2011 ESSEX VT UTILITY COMPANY
TREES AND POWERLINES DOWN
&&
EVENT NUMBER BTV1100285
TABERSpecial weather statement, Jun 9, 7:10 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
710 AM EDT THU JUN 9 2011
NYZ029-030-034-091215-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-WESTERN ESSEX NY-
710 AM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ESSEX...SOUTHEASTERN ST.
LAWRENCE AND SOUTHERN FRANKLIN COUNTIES...
AT 706 AM EDT...A STRONG THUNDERSTORM WAS 4 MILES EAST OF HORSESHOE
LAKE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL UP TO DIME SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN
POOR DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
AXTON LANDING...WAWBEEK...SARANAC INN...LAKE CLEAR...NEWCOMB...RAY
BROOK...TAHAWUS...NORTH ELBA...MOUNT MARCY...MOUNT VAN HOEVENBERG...
ST. HUBERTS...KEENE VALLEY...
LAT...LON 4443 7374 4385 7372 4395 7429 4399 7426
4411 7429 4406 7490 4408 7504 4438 7506Local storm report, Jun 9, 8:38 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
838 AM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM HAIL TICONDEROGA 43.85N 73.42W
06/09/2011 E1.00 INCH ESSEX NY PUBLIC
&&
EVENT NUMBER BTV1100286
LAHIFFThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:14 PM EDT | Severe Thunderstorm Warning | BTV | Essex, Orleans | 46 min |
| Jun 9, 2:56 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Rutland, Windsor | 64 min |
| Jun 9, 4:15 AM EDT | Special Weather Statement | BTV | Addison, Chittenden, Franklin, Grand Isle, Lamoille, Rutland and 2 more | 60 min |
| Jun 9, 4:41 AM EDT | Areal Flood Advisory | BTV | Addison, Rutland, Windsor | 9 min |
| Jun 9, 4:49 AM EDT | Flash Flood Warning | BTV | Addison, Rutland, Windsor | 3 hr |
| Jun 9, 5:08 AM EDT | Special Weather Statement | BTV | Lamoille, Orange, Washington | 67 min |
| Jun 9, 8:16 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 59 min |
| Jun 9, 9:12 AM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 48 min |
| Jun 9, 9:28 AM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Orange, Rutland, Washington, Windsor | 62 min |
| Jun 9, 1:49 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Rutland, Windsor | 56 min |
| Jun 9, 1:57 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Washington, Windsor | 53 min |
| Jun 9, 2:41 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Chittenden, Lamoille, Orange, Orleans, Washington | 45 min |
| Jun 9, 2:42 PM EDT | Severe Thunderstorm Warning | BTV | Rutland, Windsor | 48 min |
| Jun 9, 5:15 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Washington | 60 min |
| Jun 9, 6:11 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Chittenden, Rutland, Windsor | 49 min |
| Jun 9, 7:24 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 51 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.